New Mexico, 2007

Heavy Snow in New Mexico, February 13, 2007

February 13, 2007 · NWS MAF · 1 event in 1 county or zone

An upper level storm system moved over New Mexico resulting in precipitation falling across southeastern New Mexico and west Texas. Most locations received just a dusting of snow.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level storm system moved over New Mexico resulting in precipitation falling across southeastern New Mexico and west Texas. Most locations received just a dusting of snow. The largest amount of snow fell in Queen, New Mexico, which received four and a half inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 13, 1:42 PM MST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 13, 1:42 PM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CST TUE FEB 13 2007

.SHORT TERM...
SHOWERS BREAKING OUT OVER THE VAN HORN AREA INTO THE GUADALUPE
MOUNTAINS THIS AFTERNOON.  EXPECT THE DAVIS MOUNTAINS...UPPER TRANS
PECOS...AND SOUTHEAST NEW MEXICO PLAINS MAY SEE SOMETHING SHORTLY
TOO.  THIS AS A MID LEVEL SHORTWAVE TROUGH AND 170+ KT H25 JET
TRANSLATE EASTWARD CLOSER TO THE CWA.  CLOUDS HAVE DECREASED OVER
THE REST OF THE CWA...BUT SHOULD BE ON THE INCREASE AFTER
SUNSET.

ISOLATED THUNDERSTORMS COULD FORM OVER THE GUADALUPE MOUNTAINS...
UPPER TRANS PECOS...AND SOUTHEAST NEW MEXICO PLAINS THIS EVENING AS
HEATING COMBINING WITH MID LEVEL WAA AND COLD TEMPS ALOFT.  THINK
ANY PRECIPITATION WILL CHANGE RAPIDLY OVER TO SNOW IN THE GUADALUPE
MOUNTAINS LATE THIS AFTERNOON...WITH THE DAVIS MOUNTAINS FOLLOWING
SUIT BY EARLY EVENING.  WILL GO WITH 1 TO 3 INCHES IN BOTH MOUNTAIN
RANGES...ALTHOUGH THE EVENING SHIFT MAY HAVE TO MONITOR FOR HIGHER
AMOUNTS.  MODEL SOUNDINGS ALSO SHOW PRECIPITATION CHANGING TO ALL
SNOW BY 14/06Z...IF NOT 14/03Z OVER THE SOUTHEAST NEW MEXICO
PLAINS...NORTHWEST PERMIAN BASIN...AND PORTIONS OF THE UPPER TRANS
PECOS.  THEREFORE...WILL INCLUDE THESE AREAS IN THE SNOW ADVISORY AS
ENOUGH PRECIPITATION LOOKS POSSIBLE FOR 1 TO 3 INCHES OF SNOW.
FURTHER TO THE EAST...EXPECT LIGHT RAIN TO CHANGE TO LIGHT SNOW...
WITH ANY SNOWFALL ACCUMULATING TO AN INCH OR LESS.  THINK THE
PRECIPITATION WILL STAY IN THE FORM OF RAIN TO THE SOUTH OF THE
DAVIS MOUNTAINS.

DID NOT GO QUITE AS LOW AS SOME OF THE MOS GUIDANCE ON LOWS TONIGHT
DUE TO THE CLOUD COVER AND EXPECTED PRECIPITATION.  SHOULD BE PLENTY
CHILLY BY DAYBREAK THOUGH WITH MOST LOCATIONS IN THE 20S TO LOWER
30S.

.LONG TERM...
PERIODIC SHORTWAVES MOVING THROUGH THE VERY STRONG UPPER LEVEL JET
AND BROAD UPPER TROUGH WILL GENERATE PERIODS OF MAINLY LIGHT SNOW
WEDNESDAY THROUGH EARLY THURSDAY WITH THE BEST CHANCE ACROSS
NORTHERN SECTIONS IN BEST PROXIMITY TO THE DEEPEST MOISTURE
AND LIFT. THERE WILL PROBABLY BE A LULL IN THE ACTION LATER
WEDNESDAY MORNING WITH ACTIVITY PICKING UP AGAIN LATE WEDNESDAY
INTO WEDNESDAY NIGHT. THINKING AT THIS TIME THAT ADVISORY CRITERIA
WILL NOT BE MET FOR ADDITIONAL SNOWFALL DURING THE DAY WEDNESDAY
BUT COULD AGAIN WEDNESDAY NIGHT AS THE NEXT SERIES OF WAVES
APPROACHES. LATER SHIFTS WILL NEED TO MONITOR. THE SLOW MOVING
BROAD SOUTHERN STREAM TROUGH WILL MOVE SOUTHEAST THROUGH THE
FORECAST AREA DURING THURSDAY WITH CONTINUED SLIGHT CHANCE TO
CHANCE OF SNOW ACROSS MAINLY THE PLAINS IN THE MORNING.
CONTINUED MUCH BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH
THURSDAY NIGHT.

QUICK AND SIGNIFICANT WARMING FRIDAY AS LEE SURFACE LOW FORMS IN
FAST NORTHWEST FLOW ALOFT.

NEXT COLD FRONT DUE IN FRIDAY NIGHT WITH COOLER TEMPERATURES
SATURDAY AND SUNDAY. POTENTIAL FOR BELOW MEXMAF TEMPERATURES
SATURDAY WITH CENTER OF SURFACE HIGH NEAR. INCREASING CLOUD COVER
AND CHANCE OF PRECIPITATION SHOULD KEEP TEMPERATURES BELOW GUIDANCE
ON SUNDAY AS A DEAMPLIFYING SOUTHERN SYSTEM EJECTS. ZONAL DOWNSLOPE
FLOW AND A DECREASE IN CLOUD COVER SHOULD HELP TEMPERATURES RECOVER
TO NEAR NORMAL VALUES NEXT MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              25  33  22  33  /  40  30  40  30
CARLSBAD NM                28  37  24  40  /  60  30  40  20
DRYDEN TX                  35  38  31  41  /  10  10  10  10
FORT STOCKTON TX           30  37  26  39  /  40  10  20  20
GUADALUPE PASS TX          27  37  22  38  /  60  30  30  10
HOBBS NM                   25  30  22  32  /  60  40  50  20
MARFA TX                   28  41  25  42  /  60  20  20   0
MIDLAND INTL AIRPORT TX    26  34  22  33  /  50  20  40  30
ODESSA TX                  26  34  22  37  /  50  20  30  30
WINK TX                    29  37  25  38  /  60  20  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...SNOW ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST WEDNESDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...SNOW ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST
     /5 AM MST/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...GAINES...GUADALUPE
     MOUNTAINS...LOVING...REEVES COUNTY AND UPPER TRANS PECOS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

67/12
Hazardous weather outlook, Feb 13, 2:10 PM MST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
310 PM CST TUE FEB 13 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-142115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
310 PM CST TUE FEB 13 2007 /210 PM MST TUE FEB 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE VAN
HORN AREA...GUADALUPE MOUNTAINS AND PORTIONS OF THE SOUTHEAST NEW
MEXICO PLAINS THIS EVENING.

THE CHANCE OF RAIN WILL INCREASE FROM WEST TO EAST OVERNIGHT...
WITH RAIN CHANGING TO SNOW IN ALL BUT LOCATIONS SOUTH OF THE DAVIS
MOUNTAINS.  RAIN IS EXPECTED TO CHANGE TO SNOW IN THE GUADALUPE
MOUNTAINS BY LATE THIS AFTERNOON.  ONE TO THREE INCHES OF SNOWFALL
WILL BE POSSIBLE FROM THE GUADALUPE MOUNTAINS...VAN HORN AREA...
AND DAVIS MOUNTAINS NORTHWARD THROUGH THE UPPER TRANS PECOS...
SOUTHEAST NEW MEXICO PLAINS...AND NORTHWEST PERMIAN BASIN.  ANY
SNOWFALL ACCUMULATIONS FURTHER EAST WILL BE AROUND AN INCH OR
LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL CONTINUE TO BE A CHANCE OF MAINLY LIGHT SNOW FROM
WEDNESDAY INTO THURSDAY MORNING.  AT THIS TIME...IT APPEARS ANY
ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Guadalupe Mountains of Eddy County

When
February 13, 3:00 PM MST to 10:08 PM MST
Where
Guadalupe Mountains of Eddy County forecast zone
Reported by
COOP Observer
Coordinates
32.472, -104.304 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14006.